Advertisement

Does isoniazid, pyrazinamide, and rifampin cause liver damage?

Yes, isoniazid-pyrazinamide-rifampin, a combination antimicrobial prescribed to treat tuberculosis (TB) infection, can damage the liver. The prescribing doctor will check regularly to make sure that the liver is functioning properly. Signs of liver injury can include yellowed eyes or skin, dark urine, nausea, vomiting, no appetite, painful or tender stomach, tingling or numbness in feet or hands and feeling weak, exhausted or generally unwell.

Continue Learning about Anti-Infective Agent

How effective is hydroxychloroquine for treating rheumatoid arthritis?
Donna Hill Howes, RNDonna Hill Howes, RN
Hydroxychloroquine has not been studied as much as other DMARDs. For people with RA, it seems to be ...
More Answers
What should I know about hydroxychloroquine before taking it?
Donna Hill Howes, RNDonna Hill Howes, RN
Hydroxychloroquine should not be taken for prolonged periods by children. If you have glucose-6-pho...
More Answers
What is hydroxychloroquine?
Donna Hill Howes, RNDonna Hill Howes, RN
Hydroxychloroquine (Plaquenil) was developed to treat malaria, but was later found to be an effectiv...
More Answers
What side effects does hydroxychloroquine cause?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include retinal problems, headaches, dizziness, loss of appetite, nausea, vomiting,...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.